Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RE: Med Change What to do?
Nov 20, 2005

I wanted to update you after your response to my question about the change from Fortovase due to the phasing out of the drug. I did see the specialist and told him that what I wanted to do was to just remove the medication all together and keep the other PI (Viracept) with the viramune and the videx (generic). He stated that the viramune tends to make the viracept week??? Also stated that he would never write a prescription of that nature. I don't understand this as I do not want to go through other medications at this time until I have exausted this set. Anyway, you, my hemotologist/oncologist and myself all seem to think this is worth a try but this specialist is set against it. I have contacted my old doctor for a referral to a different doctor (should have done this the first time) that is willing to work in conjunction with him as well as let me be a part of my treatment decision process. Also if you have any suggestions on physicians in the Des Moines Iowa area to use, PLEASE let me know.

I can't thank you enough for answering my first question. Have a great day.

Response from Dr. Pierone

Hello and thanks for posting. There are always going to be differences of opinion and some clinicians are hesitant to make changes. The American Academy of HIV medicine has a provider locator on their web site and this should be worth a try. Some clinicians treat HIV infection with "more drugs must be better" approach. I am sure that it endears them to the pharmaceutical companies, but is only appropriate under very selective circumstances. Best of luck to you!



Previous
My therapy...
Next
HIV & Malignant Melanoma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement